North Carolina, 2012

Flooding in North Carolina, July 11, 2012

July 11, 2012 · NWS ILM · 4 events in 2 counties and zones

High precipitable water values along a frontal boundary produced thunderstorms with heavy downpours.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
4

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS ILM wrote it up.

High precipitable water values along a frontal boundary produced thunderstorms with heavy downpours.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, NC wrote its last area forecast discussion before the first event at Jul 11, 6:38 PM EST, 7 minutes earlier.

Area forecast discussion, Jul 11, 6:38 PM EST, 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON NC
738 PM EDT WED JUL 11 2012

.SYNOPSIS...
A MOIST AND UNSTABLE AIR MASS ACROSS THE REGION WILL BRING AREAS
OF HEAVY RAIN THIS AFTERNOON AND TONIGHT. STRENGTHENING BERMUDA HIGH
PRESSURE WILL DELIVER DRIER CONDITIONS THURSDAY THROUGH THE WEEKEND
WITH ONLY WIDELY SCATTERED TO ISOLATED STORMS EXPECTED. HIGH
PRESSURE OFFSHORE AND WEAK LOW PRESSURE INLAND EARLY NEXT WEEK WILL
MAINTAIN TYPICAL JULY WEATHER ACROSS THE EASTERN CAROLINAS.

&&

.NEAR TERM /THROUGH THURSDAY/...
AS OF 215 PM WEDNESDAY...PRIMARY NEAR-TERM NATURAL HAZARD THREATS
ARE LOCALIZED FLOODING FROM A JUICED-UP ATMOSPHERE AND PROSPECTS OF
A POTENTIAL TSTM WATCH BOX THIS AFTERNOON...MAINLY FOR PULSE TYPE
CONVECTION ACCOMPANIED BY ISOLATED WET MICROBURSTS.

TORRENTIAL RAINS AND TRAINING CELLS WERE SOAKING GEORGETOWN COUNTY
THIS AFTERNOON WITH RURAL AND SMALL STREAM FLOODING AS SLOW MOVING
TSTMS IN A MOISTURE-RICH COLUMN BUILD SLOWLY TO THE NORTH. A FLOOD
ADVISORY WAS EFFECTIVE FOR THIS AREA THROUGH MID-AFTERNOON...AND
MAY REQUIRE AN UPGRADE TO A WARNING SOON IF STORMS PERSIST IN THIS
LOCAL AREA.

WILL SUSTAIN LIKELY TO SCATTERED POP VALUES THIS EVENING AND THEN
OVERNIGHT RESPECTIVELY...MAIN THREAT OVERNIGHT LOCALIZED FLOODING.
LOOKS TO BE A FEW DEGREES COOL/DRIER AT DAYBREAK COMPARED TO THE LAST
SEVERAL EARLY MORNINGS...PRIMARILY 70-74 ACROSS THE FORECAST AREA.

&&

.SHORT TERM /THURSDAY NIGHT THROUGH FRIDAY NIGHT/...
AS OF 215 PM WEDNESDAY...THE CHANCE FOR CONVECTION WILL PERSIST EACH
DAY HOWEVER COVERAGE IS NOT EXPECTED TO BE AS SCATTERED AS IT HAS
BEEN IN RECENT DAYS DUE TO THE WESTWARD BUILDING MID/UPPER RIDGE.
REGARDLESS...STILL EXPECT MARGINAL INSTABILITY AND PRECIPITABLE
WATER AROUND 1.8 TO 2 INCHES THURSDAY. PRECIPITABLE WATER COULD BE
DOWN TO AROUND 1.5 INCHES ACROSS COASTAL SE NC FRIDAY IMPLYING EVEN
LESS COVERAGE IN STORMS THERE...WHILE THEY REMAIN UP ACROSS THE
LBT...FLO AND MYR ZONES. HIGH TEMPS IN THE MID 80S THURSDAY WILL
TREND UP TO THE UPPER 80S ON FRIDAY AS HEIGHTS INCREASE FROM THE
BUILDING MID/UPPER RIDGE FROM THE EAST. LOWS ARE EXPECTED TO BE
RIGHT AROUND CLIMO EACH NIGHT.

&&

.LONG TERM /SATURDAY THROUGH WEDNESDAY/...
AS OF 215 PM WEDNESDAY...FAIRLY TYPICAL SUMMER TIME WEATHER EXPECTED
THROUGH THE LONG TERM PERIOD. MID TO UPPER RIDGE BUILDS BACK IN FROM
THE ATLANTIC THROUGH THE WEEKEND WITH CENTER ALMOST DIRECTLY
OVERHEAD. THIS SHOULD PRODUCE INCREASED SUBSIDENCE WITH MID LEVELS
DRYING OUT ABOVE 850 MB AND THEREFORE WOULD EXPECT THIS TO SUPPRESS
VERY DEEP CONVECTION...BUT EXPECT AFTERNOON CU BUILD UP AND SHALLOW
CONVECTION ALONG CONVERGENT SEA BREEZE BOUNDARY OR PIEDMONT TROUGH
INLAND. BERMUDA RIDGE WILL REMAIN DOMINANT FEATURE AT THE SURFACE
WITH WARM MOIST SOUTHERLY RETURN FLOW THROUGH THE LOW LEVELS. GFS
HINTING AT TROPICAL WAVE LIKE FEATURE MOVING WESTWARD ALONG THE BASE
OF THE RIDGE TOWARD THE FL/GA COAST BY MONDAY. THIS MAY INCREASE
MOISTURE ADVECTION TOWARD THE CAROLINAS

AS RIDGE BUILDS IN H5 HEIGHTS PEAK AROUND 594 LATE SAT INTO SUN
WHILE 850 TEMPS MAKE A SLOWLY RISE FROM AROUND 17C SAT UP TO NEAR
20C BY LATE TUES. OVERALL EXPECT TEMPS TO WARM TO SLIGHTLY ABOVE
NORMAL THROUGH THE PERIOD...BUT MORE DOWNSLOPE WESTERLY WINDS DO NOT
DEVELOP UNTIL MON INTO TUES. THEREFORE WILL KEEP TEMPS BASICALLY
AROUND 90 IN THE AFTERNOONS WITH GREATER WARM UP BY MON THROUGH
WED...WITH TEMPS REACHING MID 90S. OVERNIGHT LOWS WILL REMAIN IN THE
70S IN A WARM AND HUMID SUMMERTIME AIR MASS.

&&

.AVIATION /00Z THURSDAY THROUGH MONDAY/...
AS OF 00Z...ANTICIPATE PERIODS OF MVFR/IFR OVERNIGHT DUE TO
ISOLATED/SCATTERED ONGOING CONVECTION/HEAVY DOWNPOURS THIS
EVENING/EARLY OVERNIGHT AND FOG/STRATUS EARLY THURSDAY MORNING.
OTHERWISE EXPECT VFR...WITH AFTERNOON CONVECTION AGAIN POSSIBLE.

ANOTHER TRICKY FORECAST ON TAP INTO THE EARLY OVERNIGHT HOURS AS
SEVERAL OUTFLOW BOUNDARIES CONTINUE TO FUEL SLOW-MOVING SCATTERED
SHOWERS AND THUNDERSTORMS...MAINLY AFFECTING THE NC TERMINALS -
KLBT/KILM. GIVEN CURRENT GUIDANCE...ANTICIPATE LINGERING SHOWERS
THROUGH THE LATE OVERNIGHT HOURS. GIVEN DIFFERENT BOUNDARIES AND
ONSET OF FROPA...WINDS WILL BE GENERALLY VARIABLE AOB 5 KTS THROUGH
THE OVERNIGHT HOURS. GIVEN ABUNDANT RAINFALL AND LIGHT
WINDS...ANTICIPATE MVFR FOG...POSSIBLY IFR AT INLAND
SITES/ESPECIALLY KLBT/...WITH LOW CIGS DUE TO STRATUS POSSIBLE BY
EARLY MORNING. EXPECT ANY LINGERING FOG TO CLEAR OUT BY
MORNING..WITH GUIDANCE DEPICTING CIGS AROUND 2500-3000FT FOR MOST OF
THE EARLY AFTERNOON. ANOTHER ROUND OF ISOLATED TO SCATTERED
SHRA/TSRA ANTICIPATED THURSDAY AFTERNOON...WITH SOUTH-SOUTHEAST
WINDS AOB 10 KTS AND GUSTS POSSIBLE IN ANY STORM. ANTICIPATE STORMS
TO GRADUALLY TAPER OFF INTO THE LATE EVENING HOURS.

EXTENDED OUTLOOK...A CHANCE OF THUNDERSTORMS EACH DAY...MAINLY IN
THE AFTERNOON AND EVENING. OTHERWISE EXPECT VFR.

&&

.MARINE...
NEAR TERM /THROUGH TONIGHT/...
AS OF 215 PM WEDNESDAY...MAIN THREAT FOR MARINERS THROUGH TONIGHT
WILL BE THE POTENTIAL FOR STRONG TSTMS MOVING FROM LAND OVER THE
NEAR SHORE WATERS. CLOUD TO SEA LIGHTNING AND WIND GUSTS IN EXCESS
OF 35 KNOTS WILL BE POSSIBLE...FAVORED LATE AFTN AND OVERNIGHT.
OUTSIDE OF TSTMS LIGHT TO MODERATE SSW WINDS AND MAINLY 2 FOOT SEAS.
SEAS A MIX OF LIGHT S CHOP AND WEAK SE WAVES 1-2 FOOT IN 8-10 SECOND
INTERVALS. WINDS OVERNIGHT WILL HOLD AT 15 KNOTS OR LESS AND LIKELY
CLOSER TO 10 KT. MARINERS ARE ENCOURAGED TO SEEK OUT RADAR TRENDS
BEFORE VENTURING OFFSHORE. MARINE WARNINGS MAY BE NEEDED
OVERNIGHT...IN SHORE AND OFFSHORE.

SHORT TERM /THURSDAY THROUGH FRIDAY NIGHT/...
AS OF 215 PM WEDNESDAY...HIGH PRESSURE TO BECOME SITUATED OFF THE
MID-ATLC COAST WITH LOWER PRESSURE INLAND WILL MAINTAIN GENERALLY
LIGHT ONSHORE FLOW THROUGH THE SHORT TERM. SPEEDS WILL BE AROUND 10
KT WITH SLIGHT ENHANCEMENT EACH AFTERNOON NEAR THE COAST AS A RESULT
OF THE SEA BREEZE. SEAS WILL BE AROUND 3 FT THROUGH THE
PERIOD...WITH SEAS A LITTLE LOWER CLOSER TO THE COAST.

LONG TERM /SATURDAY THROUGH MONDAY/...
AS OF 215 PM WEDNESDAY...BERMUDA HIGH WILL BUILD WESTWARD THROUGH
THE WEEKEND INTO EARLY NEXT WEEK. THEREFORE EXPECT A SOUTHEAST FLOW
SATURDAY BACKING AROUND BECOMING MORE S TO SW BY EARLY NEXT WEEK.
OVERALL SPEEDS SHOULD BE AROUND 10 KTS WITH SLIGHT RISE IN THE
AFTERNOONS IN SEA BREEZE. THIS PERSISTENT SE-S PUSH SHOULD KEEP SEAS
AROUND 2 TO 4 FT THROUGH THE PERIOD. WNA SHOWS LONGER PERIOD 9 TO 10
SECOND E-SE SWELL THROUGH THE PERIOD.

&&

.ILM WATCHES/WARNINGS/ADVISORIES...
SC...NONE.
NC...NONE.
MARINE...NONE.

&&

NEAR TERM...MJC
SHORT TERM...SRP
LONG TERM...RGZ
AVIATION...SGL
Hazardous weather outlook, Jul 11, 2:27 PM EST, 4 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON NC
327 PM EDT WED JUL 11 2012

NCZ087-096-099-105>110-SCZ017-023-024-032-033-039-053>056-121930-
ROBESON-BLADEN-COLUMBUS-INLAND PENDER-COASTAL PENDER-
INLAND NEW HANOVER-COASTAL NEW HANOVER-INLAND BRUNSWICK-
COASTAL BRUNSWICK-MARLBORO-DARLINGTON-DILLON-FLORENCE-MARION-
WILLIAMSBURG-INLAND HORRY-COASTAL HORRY-INLAND GEORGETOWN-
COASTAL GEORGETOWN-
327 PM EDT WED JUL 11 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND
NORTHEAST SOUTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SLOW MOVING THUNDERSTORMS WILL AFFECT THE AREA THIS AFTERNOON
THROUGH TONIGHT. TORRENTIAL DOWNPOURS WILL BECOME THE PRIMARY
CONCERN FROM CONVECTION.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

AMZ250-252-254-256-121930-
SURF CITY TO CAPE FEAR NC OUT 20 NM-
CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM-
LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM-
MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM-
327 PM EDT WED JUL 11 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SCATTERED CONVECTION WILL AFFECT THE COASTAL WATERS LATER THIS
AFTERNOON AND TONIGHT. THE PRIMARY THREATS FROM THIS ACTIVITY ARE
THE NEAR 0 VISIBILITY FROM THE SQUALLS ACCOMPANIED WITH 25 TO
POSSIBLY 35 KT WINDS...AND OCCASIONAL/FREQUENT CLOUD TO OCEAN
LIGHTNING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

8

In the hours before

Special weather statement, Jul 11, 3:05 PM EST, 3 hours 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
405 PM EDT WED JUL 11 2012

NCZ099-SCZ053-112100-
COLUMBUS-INLAND HORRY-
405 PM EDT WED JUL 11 2012

...A STRONG THUNDERSTORM WILL MOVE ACROSS HORRY AND COLUMBUS COUNTIES
THROUGH 500 PM EDT...

AT 405 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
HOMEWOOD...OR ABOUT OVER CONWAY...MOVING NORTH NORTHEAST AT 20 MPH.

SOME LOCATIONS IMPACTED INCLUDE ADRIAN...ALLSBROOK...BAYBORO...CHERRY
GROVE...DULAH...FAIR BLUFF...GORETOWN...GREEN SEA...HAMMOND...
HOMEWOOD...HORRY AND LONGS.

HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 35 TO 45 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.

THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.

&&

LAT...LON 3403 7861 3401 7864 3399 7863 3378 7892
      3397 7926 3431 7905 3431 7904 3433 7903
TIME...MOT...LOC 2005Z 203DEG 17KT 3393 7899

ZOUZIAS
Special weather statement, Jul 11, 3:36 PM EST, 3 hours 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
436 PM EDT WED JUL 11 2012

NCZ099-109-SCZ053-112130-
COLUMBUS-INLAND BRUNSWICK-INLAND HORRY-
436 PM EDT WED JUL 11 2012

...STRONG THUNDERSTORMS WILL MOVE ACROSS HORRY...BRUNSWICK AND
COLUMBUS COUNTIES THROUGH 530 PM EDT...

AT 433 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER
GORETOWN...OR ABOUT 15 MILES NORTHWEST OF LITTLE RIVER...MOVING
NORTHEAST AT 20 MPH. OTHER STORMS WERE DEVELOPING BETWEEN SANDY
CREEK AND MAKATOKA.

SOME LOCATIONS IMPACTED INCLUDE ADRIAN...ALLSBROOK...ASH...
BATARORA...BAYBORO...BETHEL...BISHOP...BUGHILL...CHERRY GROVE...
CLARENDON...CRUSOE ISLAND AND DELCO.

HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.

THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.

&&

LAT...LON 3386 7878 3399 7925 3424 7897 3440 7851
      3437 7842 3437 7821 3435 7820 3436 7812
      3417 7795
TIME...MOT...LOC 2033Z 233DEG 19KT 3404 7879

ZOUZIAS
Special weather statement, Jul 11, 4:23 PM EST, 2 hours 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
523 PM EDT WED JUL 11 2012

NCZ096-099-105-107-109-SCZ053-112215-
BLADEN-COLUMBUS-INLAND BRUNSWICK-INLAND HORRY-INLAND NEW
HANOVER-INLAND PENDER-
523 PM EDT WED JUL 11 2012

...STRONG THUNDERSTORMS WILL MOVE ACROSS HORRY...BRUNSWICK...NEW
HANOVER...PENDER...BLADEN AND COLUMBUS COUNTIES THROUGH 615 PM EDT...

AT 522 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM PHOENIX TO DELCO TO BOLTON TO BRUNSWICK TO
CLARENDON...OR ALONG A LINE EXTENDING FROM 6 MILES NORTH OF LELAND TO
13 MILES WEST OF LELAND TO 16 MILES EAST OF WHITEVILLE TO 6 MILES
SOUTH OF WHITEVILLE TO 10 MILES SOUTHWEST OF WHITEVILLE...MOVING
NORTHEAST AT 15 MPH.

SOME LOCATIONS IMPACTED INCLUDE BURGAW...WHITEVILLE...ASHTON...
CARVERS...CASTLE HAYNE...CHADBOURN...CHERRY GROVE...CLARENDON...
COUNCIL...CURRIE...DELCO AND ELKTON.

HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.

THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.

&&

LAT...LON 3427 7786 3422 7827 3419 7872 3411 7900
      3435 7903 3453 7863 3455 7815 3464 7765
TIME...MOT...LOC 2122Z 218DEG 13KT 3435 7798 3429 7821
          3428 7841 3427 7865 3423 7879

ZOUZIAS
Special weather statement, Jul 11, 5:03 PM EST, 1 hour 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
603 PM EDT WED JUL 11 2012

NCZ087-096-099-105-112300-
BLADEN-COLUMBUS-INLAND PENDER-ROBESON-
603 PM EDT WED JUL 11 2012

...STRONG THUNDERSTORMS WILL MOVE ACROSS PENDER...BLADEN...COLUMBUS
AND ROBESON COUNTIES THROUGH 700 PM EDT...

AT 603 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 7 MILES NORTH OF PENDERLEA TO 12 MILES NORTHEAST
OF LAGOON TO WHITE LAKE TO ELIZABETHTOWN TO HESTERTOWN TO MCDONALD...
OR ALONG A LINE EXTENDING FROM 16 MILES SOUTH OF WARSAW TO 18 MILES
EAST OF ELIZABETHTOWN TO 7 MILES EAST OF ELIZABETHTOWN TO
ELIZABETHTOWN TO LUMBERTON TO 9 MILES SOUTHWEST OF LUMBERTON...MOVING
EAST AT 20 MPH.

SOME LOCATIONS IMPACTED INCLUDE BURGAW...ELIZABETHTOWN...
ABBOTTSBURG...BARNESVILLE...BLADENBORO...BOARDMAN...ELKTON...
EMERSON...EVERGREEN...FAIRMONT...HESTERTOWN AND LAGOON.

HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.

THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.

&&

LAT...LON 3451 7788 3446 7847 3436 7911 3459 7941
      3463 7905 3464 7877 3470 7837 3467 7832
      3461 7831 3457 7825 3473 7811 3474 7802
      3472 7799 3473 7776 3471 7766 3460 7762
TIME...MOT...LOC 2203Z 275DEG 17KT 3476 7805 3469 7827
          3466 7847 3463 7865 3462 7893 3455 7911

ZOUZIAS
Special weather statement, Jul 11, 5:12 PM EST, 1 hour 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
612 PM EDT WED JUL 11 2012

NCZ087-112315-
ROBESON-
612 PM EDT WED JUL 11 2012

...STRONG THUNDERSTORMS WILL MOVE ACROSS ROBESON COUNTY THROUGH 715
PM EDT...

AT 611 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER
WAKULLA...OR ABOUT 5 MILES SOUTHWEST OF RED SPRINGS...MOVING
NORTHEAST AT 10 MPH. OTHER STORMS WILL MOVE DOWN FROM THE NORTH
MERGING WITH THESE STORMS.

SOME LOCATIONS IMPACTED INCLUDE RED SPRINGS...ALMA...BUIE...ELROD...
HOWELLSVILLE...MAXTON...PEMBROKE...RAEMON...REX...SEVEN BRIDGES...
SHANNON AND ST. PAULS.

HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.

THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.

&&

LAT...LON 3489 7895 3483 7892 3482 7889 3479 7887
      3471 7887 3470 7889 3458 7939 3463 7945
      3463 7946 3477 7934 3482 7936 3483 7935
      3483 7921 3495 7905
TIME...MOT...LOC 2211Z 242DEG 8KT 3479 7924

ZOUZIAS
Special weather statement, Jul 11, 5:33 PM EST, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
633 PM EDT WED JUL 11 2012

SCZ017-112330-
MARLBORO-
633 PM EDT WED JUL 11 2012

...STRONG THUNDERSTORMS WILL MOVE ACROSS MARLBORO COUNTY THROUGH 730
PM EDT...

AT 632 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS
DEVLOPING OVER MARLBORO COUNTY...MOVING SLOWLY EAST NORTHEAST AT 5
MPH.

SOME LOCATIONS IMPACTED INCLUDE BENNETTSVILLE...CHAVISTOWN...CLIO...
DUNBAR...MCCOLL...WALLACE...BLENHEIM AND TATUM.

HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.

THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.

&&

LAT...LON 3481 7967 3462 7945 3449 7953 3446 7970
      3461 7981 3461 7978 3464 7980 3467 7985
      3480 7994 3481 7984
TIME...MOT...LOC 2231Z 242DEG 8KT 3461 7966

ZOUZIAS

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

4 flood. Local standard time, as filed.

Flood, Robeson

When
July 11, 6:45 PM EST to 8:45 PM EST
Where
Robeson County, 1.71 mi SE of Lumberton Muni Arpt to 1.91 mi SE of Lumberton Muni Arpt
Cause
Heavy Rain
Reported by
NWS Employee
Coordinates
34.584, -79.047

Water was over the road at the intersection of Hwy 74 and Hwy 41.

Flood, Pender

When
July 11, 7:00 PM EST to 9:00 PM EST
Where
Pender County, 2.38 mi WNW of Burgaw to 2.2 mi WNW of Burgaw
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
34.560, -77.970

Flooding on New Savannah Rd near Penderlea Hwy. The road was blocked and impassable.

Flood, Pender

When
July 11, 7:00 PM EST to 9:00 PM EST
Where
Pender County, 2.36 mi SSE of Penderlea to 2.66 mi SSE of Penderlea
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
34.620, -78.030

Flooding on Shiloh Road. The road was impassable.

Flood, Pender

When
July 11, 7:00 PM EST to 9:00 PM EST
Where
Pender County, 3.08 mi SW of Van Eden to 3.53 mi SW of Van Eden
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
34.590, -77.990

Flooding on Horse Branch Road near the 3000 block of Penderlea Hwy.

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in North Carolina in 2012Every state in 2012This day in weather historyWarnings in North Carolina, July 2012

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 404304, 404305, 404306, 404307.